Psycho-Babble Medication Thread 695341

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Twitching like hell on Dexedrine

Posted by bigcat on October 16, 2006, at 16:08:17

I've been taking Dexedrine, 15mg spansules, and I'm twitching my toes and biting my gums relentlessly. I simply can't let up for five seconds. This type of physical stimulation/agitation occurs even at low doses. It's enough to drive me crazy and want off the med asap EXCEPT, it seems to the THE ONE drug that actually helps. Yesterday I had what amounts to my first conversation with another human being in four months. I've tried adding a benzo (Ativan), but it doesn't do a thing to settle me down. The first time I tried Dexedrine, I didn't get this symptom, and I was taking a high dose back then (75 mgs). In every subsequent retrial, this side effect has occured, and does not appear to improve with time. Any suggestions?

many thanks,
-matt-

 

Re: Twitching like hell on Dexedrine bigcat

Posted by Phillipa on October 16, 2006, at 17:06:13

In reply to Twitching like hell on Dexedrine, posted by bigcat on October 16, 2006, at 16:08:17

Is there an inbetween med? Love Phillipa

 

Re: Twitching like hell on Dexedrine bigcat

Posted by Declan on October 16, 2006, at 17:12:42

In reply to Twitching like hell on Dexedrine, posted by bigcat on October 16, 2006, at 16:08:17

My experience with amphetamine was that eventually it turned nasty on me like the tightening of a screw inside me. It wasn't the sort of tension that a benzo could easily help. I have no idea why this happened or what I could have done about it. Maybe what you have is different anyway.

 

Re: Twitching like hell on Dexedrine

Posted by med_empowered on October 16, 2006, at 18:23:17

In reply to Re: Twitching like hell on Dexedrine bigcat, posted by Declan on October 16, 2006, at 17:12:42

ritalin and focalin did that to me...adderall did at lower doses, but not at higher ones (odd, huh?). Anyway...maybe ritalin? If your shrink is open-minded..maybe desoxyn? SInce you'd need less than with dexedrine or adderall, maybe the twitch would be less pronounced. Or not. There's also provigil to consider, and maybe a beta blocker with a stim (I think clonidine is the one thats used for adhd kids).

 

Don't give up ( Twitching like hell on Dexedrine

Posted by alohashirt on October 17, 2006, at 7:59:10

In reply to Twitching like hell on Dexedrine, posted by bigcat on October 16, 2006, at 16:08:17

I've found that if a med gives me a positive effect it's soemtimes ebtter to find a way to combat the side-effect than use a less effective med w/o side effects.

A small dose of buspar helps focalin or dexedrien work better for me.

> I've been taking Dexedrine, 15mg spansules, and I'm twitching my toes and biting my gums relentlessly. I simply can't let up for five seconds. This type of physical stimulation/agitation occurs even at low doses. It's enough to drive me crazy and want off the med asap EXCEPT, it seems to the THE ONE drug that actually helps. Yesterday I had what amounts to my first conversation with another human being in four months. I've tried adding a benzo (Ativan), but it doesn't do a thing to settle me down. The first time I tried Dexedrine, I didn't get this symptom, and I was taking a high dose back then (75 mgs). In every subsequent retrial, this side effect has occured, and does not appear to improve with time. Any suggestions?
>
> many thanks,
> -matt-

 

Re: Don't give up ( Twitching like hell on Dexedrine alohashirt

Posted by bigcat on October 17, 2006, at 13:41:43

In reply to Don't give up ( Twitching like hell on Dexedrine, posted by alohashirt on October 17, 2006, at 7:59:10

hmm, I have some Buspar lying around. Thanks for the suggestion bud.

much love,
-matt-

 

Re: Twitching like hell on Dexedrine bigcat

Posted by ed_uk on October 17, 2006, at 13:47:19

In reply to Twitching like hell on Dexedrine, posted by bigcat on October 16, 2006, at 16:08:17

Hi Matt

Do you benefit from a lower dose of Dex?

Ed

 

Re: Twitching like hell on Dexedrine ed_uk

Posted by bigcat on October 17, 2006, at 15:36:00

In reply to Re: Twitching like hell on Dexedrine bigcat, posted by ed_uk on October 17, 2006, at 13:47:19

Hey Ed old darling! I miss you :-( I've been severely depressed/not functioning, so sorry you haven't heard from me. I don't benefit all that much from a low dose of the Dex (15mg or less), but the compulsive, incessant biting of the gums and twitching the feet/overall restlessness kick in even at the lowest doses. Interesting that another poster stated that Adderall at lower doses made him all twitchy, but he did not have this side effect at higher doses. Mine seems to get worse the more I take, but perhaps a higher dose will eventually even out?? I'm considering trying ritalin with (alohashirt's suggestion) Buspar. It's hard increasing the dose when it is already this bad, because the side effect stays with me for a few days after taking no stimulant at all. Let me know how you are doing/send me an email if you have the time. all my best...

-matt-

 

Re: Twitching like hell on Dexedrine bigcat

Posted by ed_uk on October 18, 2006, at 14:11:05

In reply to Re: Twitching like hell on Dexedrine ed_uk, posted by bigcat on October 17, 2006, at 15:36:00

Hi Matt :)

I miss you too! I haven't been on MSN as much in the last couple of weeks.

I'm sorry the Dex is not going well. How do you find Ritalin on its own? Would it be necessary to take it with Buspar?

Ed

 

Re: Twitching like hell on Dexedrine

Posted by bigcat on October 18, 2006, at 20:17:08

In reply to Re: Twitching like hell on Dexedrine bigcat, posted by ed_uk on October 18, 2006, at 14:11:05

I filled the script for Ritalin but haven't started it yet. we'll see...

 

Re: Twitching like hell on Dexedrine bigcat

Posted by ed_uk on October 19, 2006, at 15:02:33

In reply to Re: Twitching like hell on Dexedrine, posted by bigcat on October 18, 2006, at 20:17:08

Hi Matt

Have you tried the Ritalin yet?

Love

Ed


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.